Alert archive / Louisiana / Wind Advisories in 2014

Wind Advisory 3, NWS New Orleans, LA

January 21, 20146 parishes in Louisiana; Pearl River County, Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this wind advisory at Jan 21, 2014, 3:23 AM CST for 6 parishes in Louisiana; Pearl River County, Pike County, Walthall County, Mississippi. It took effect at Jan 21, 2014, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2014, 3:23 AM CST (09:23 UTC)
In effect from
Jan 21, 2014, 8:00 AM CST
Expired
Jan 21, 2014, 6:00 PM CST
In force
10 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pearl River County, MS, Pike County, MS, Walthall County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS74 KLIX 210923
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
323 AM CST TUE JAN 21 2014

...WINDY CONDITIONS TO DEVELOP LATE THIS MORNING AND PERSIST
THROUGH THE AFTERNOON...

.A STRONG COLD FRONT WILL QUICKLY MOVE THROUGH THE REGION BEFORE
SUNRISE. WINDS BEHIND THIS FRONT WILL VEER AROUND FROM OUT OF THE
NORTHWEST AND RAMP UP WITH THE STRONGEST WINDS AROUND MIDDAY AND
EARLY IN THE AFTERNOON. 

LAZ039-040-056>072-MSZ070-071-077-080>082-211730-
/O.NEW.KLIX.WI.Y.0003.140121T1400Z-140122T0000Z/
WASHINGTON-ST. TAMMANY-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
323 AM CST TUE JAN 21 2014

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 10 AM CST AND AND 4
  PM CST. 

* WINDS...SUSTAINED WINDS NEAR 20 MPH WITH WIND GUSTS
  APPROACHING 35 MPH...ESPECIALLY ALONG THE SOUTH SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
201 
WWUS74 KLIX 211029
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 AM CST TUE JAN 21 2014

...WINDY CONDITIONS TO DEVELOP LATE THIS MORNING AND PERSIST
THROUGH THE AFTERNOON...

...HARD FREEZE CONDITIONS EXPECTED OVERNIGHT...

.A STRONG COLD FRONT WILL QUICKLY MOVE THROUGH THE REGION BEFORE
SUNRISE. WINDS BEHIND THIS FRONT WILL VEER AROUND FROM OUT OF THE
NORTHWEST AND RAMP UP WITH THE STRONGEST WINDS AROUND MIDDAY AND
EARLY IN THE AFTERNOON. TEMPERATURES WILL THEN PLUNGE OVERNIGHT AS
WINDS QUICKLY WEAKEN AND COLD AIR MOVES IN. 

LAZ039-040-071-072-MSZ070-071-077-080>082-211900-
/O.NEW.KLIX.HZ.W.0004.140122T0600Z-140122T1400Z/
/O.CON.KLIX.WI.Y.0003.140121T1400Z-140122T0000Z/
WASHINGTON-ST. TAMMANY-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-
PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
429 AM CST TUE JAN 21 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST WEDNESDAY. 

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 10 AM CST AND AND 
  4 PM CST. 

* WINDS...SUSTAINED WINDS NEAR 20 MPH WITH WIND GUSTS 
  APPROACHING 35 MPH...ESPECIALLY ALONG THE SOUTH SHORE. 

* TEMPERATURE...MINIMUM TEMPERATURES IN THE LOWER TO MID 20S. 

* DURATION...AROUND 12 HOURS OF BELOW FREEZING CONDITIONS. 2 TO 6
  HOURS OF HARD FREEZE CONDITIONS.

* IMPACTS...HAZARDOUS LIFE THREATENING CONDITIONS FOR PERSONS... 
  LIVESTOCK AND PETS. PROPERTY LOSS POTENTIAL FROM FROZEN PIPES 
  AND PLUMBING. HORTICULTURAL AND AGRICULTURAL LOSSES CAN BE 
  SIGNIFICANT WITHOUT PROPER MITIGATION MEASURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. THE LONG DURATION OF SUB FREEZING
TEMPERATURES MAY ALSO CAUSE DAMAGE TO EXPOSED WATER PIPES IF
PROTECTIVE ACTION IS NOT TAKEN.

&&

$$

LAZ035>037-MSZ068-069-211900-
/O.NEW.KLIX.HZ.W.0004.140122T0600Z-140122T1400Z/
WEST FELICIANA-EAST FELICIANA-ST. HELENA-WILKINSON-AMITE-
INCLUDING THE CITIES OF...ST. FRANCISVILLE...JACKSON...CLINTON...
GREENSBURG...MONTPELIER...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY
429 AM CST TUE JAN 21 2014

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST WEDNESDAY. 

* TEMPERATURE...MINIMUM TEMPERATURES IN THE LOWER TO MID 20S. 

* DURATION...AROUND 12 HOURS OF BELOW FREEZING CONDITIONS. 2 TO 6
  HOURS OF HARD FREEZE CONDITIONS.

* IMPACTS...HAZARDOUS LIFE THREATENING CONDITIONS FOR PERSONS...
  LIVESTOCK AND PETS. PROPERTY LOSS POTENTIAL FROM FROZEN PIPES
  AND PLUMBING. HORTICULTURAL AND AGRICULTURAL LOSSES CAN BE
  SIGNIFICANT WITHOUT PROPER MITIGATION MEASURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. THE LONG DURATION OF SUB FREEZING
TEMPERATURES MAY ALSO CAUSE DAMAGE TO EXPOSED WATER PIPES IF
PROTECTIVE ACTION IS NOT TAKEN.

&&

$$

LAZ056>070-211900-
/O.CON.KLIX.WI.Y.0003.140121T1400Z-140122T0000Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
429 AM CST TUE JAN 21 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 10 AM CST AND AND 
  4 PM CST. 

* WINDS...SUSTAINED WINDS NEAR 20 MPH WITH WIND GUSTS 
  APPROACHING 35 MPH...ESPECIALLY ALONG THE SOUTH SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
345 
WWUS74 KLIX 211740
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CST TUE JAN 21 2014

...WINDY CONDITIONS WILL PERSIST THROUGH THE AFTERNOON...

...FREEZING CONDITIONS EXPECTED ACROSS ALL AREAS AWAY FROM
IMMEDIATE LOUISIANA COAST TONIGHT...

.STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON. TEMPERATURES
WILL THEN PLUNGE OVERNIGHT AS WINDS QUICKLY WEAKEN AND COLD AIR
MOVES IN.

LAZ056>065-220300-
/O.NEW.KLIX.FZ.W.0003.140122T0600Z-140122T1400Z/
/O.CON.KLIX.WI.Y.0003.000000T0000Z-140122T0000Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE
1140 AM CST TUE JAN 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY. 

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 10 AM CST AND AND 
  4 PM CST. 

* WINDS...SUSTAINED WINDS NEAR 20 MPH WITH WIND GUSTS 
  APPROACHING 35 MPH...ESPECIALLY ALONG THE SOUTH SHORE. 

* TEMPERATURE...SEVERAL HOURS OF TEMPERATURES IN THE UPPER 20S AND
  LOWER 30S ARE EXPECTED.

* IMPACTS...FREEZING TEMPERATURES CAN DAMAGE SENSITIVE VEGETATION
  AND CAN ALSO BE HAZARDOUS FOR OUTDOOR PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ034-046>050-220300-
/O.NEW.KLIX.FZ.W.0003.140122T0600Z-140122T1400Z/
POINTE COUPEE-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-
ASCENSION-LIVINGSTON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...PLAQUEMINE...
WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...
GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER
1140 AM CST TUE JAN 21 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY. 

* TEMPERATURE...SEVERAL HOURS OF TEMPERATURES IN THE MID TO UPPER
  20S ARE EXPECTED.

* IMPACTS...FREEZING TEMPERATURES CAN DAMAGE SENSITIVE VEGETATION
  AND CAN ALSO BE HAZARDOUS FOR OUTDOOR PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ039-040-071-072-MSZ070-071-077-080>082-220300-
/O.CON.KLIX.HZ.W.0004.140122T0600Z-140122T1400Z/
/O.CON.KLIX.WI.Y.0003.000000T0000Z-140122T0000Z/
WASHINGTON-ST. TAMMANY-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-
PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1140 AM CST TUE JAN 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST WEDNESDAY...

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 10 AM CST AND AND 
  4 PM CST. 

* WINDS...SUSTAINED WINDS NEAR 20 MPH WITH WIND GUSTS 
  APPROACHING 35 MPH...ESPECIALLY ALONG THE SOUTH SHORE. 

* TEMPERATURE...MINIMUM TEMPERATURES IN THE LOWER TO MID 20S.

* DURATION...AROUND 12 HOURS OF BELOW FREEZING CONDITIONS. 2 TO 
  6 HOURS OF HARD FREEZE CONDITIONS. 

* IMPACTS...HAZARDOUS LIFE THREATENING CONDITIONS FOR PERSONS... 
  LIVESTOCK AND PETS. PROPERTY LOSS POTENTIAL FROM FROZEN PIPES 
  AND PLUMBING. HORTICULTURAL AND AGRICULTURAL LOSSES CAN BE 
  SIGNIFICANT WITHOUT PROPER MITIGATION MEASURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. THE LONG DURATION OF SUB FREEZING
TEMPERATURES MAY ALSO CAUSE DAMAGE TO EXPOSED WATER PIPES IF
PROTECTIVE ACTION IS NOT TAKEN.

&&

$$

LAZ035>037-MSZ068-069-220300-
/O.CON.KLIX.HZ.W.0004.140122T0600Z-140122T1400Z/
WEST FELICIANA-EAST FELICIANA-ST. HELENA-WILKINSON-AMITE-
INCLUDING THE CITIES OF...ST. FRANCISVILLE...JACKSON...CLINTON...
GREENSBURG...MONTPELIER...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY
1140 AM CST TUE JAN 21 2014

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST WEDNESDAY...

* TEMPERATURE...MINIMUM TEMPERATURES IN THE LOWER TO MID 20S.

* DURATION...AROUND 12 HOURS OF BELOW FREEZING CONDITIONS. 2 TO 
  6 HOURS OF HARD FREEZE CONDITIONS. 

* IMPACTS...HAZARDOUS LIFE THREATENING CONDITIONS FOR PERSONS... 
  LIVESTOCK AND PETS. PROPERTY LOSS POTENTIAL FROM FROZEN PIPES 
  AND PLUMBING. HORTICULTURAL AND AGRICULTURAL LOSSES CAN BE 
  SIGNIFICANT WITHOUT PROPER MITIGATION MEASURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. THE LONG DURATION OF SUB FREEZING
TEMPERATURES MAY ALSO CAUSE DAMAGE TO EXPOSED WATER PIPES IF
PROTECTIVE ACTION IS NOT TAKEN.

&&

$$

LAZ066>070-220000-
/O.CON.KLIX.WI.Y.0003.000000T0000Z-140122T0000Z/
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
1140 AM CST TUE JAN 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 10 AM CST AND AND 
  4 PM CST. 

* WINDS...SUSTAINED WINDS NEAR 20 MPH WITH WIND GUSTS 
  APPROACHING 35 MPH...ESPECIALLY ALONG THE SOUTH SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
915 
WWUS74 KLIX 220015
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 PM CST TUE JAN 21 2014

...FREEZING CONDITIONS EXPECTED ACROSS ALL AREAS AWAY FROM
IMMEDIATE LOUISIANA COAST TONIGHT...

LAZ039-040-071-072-MSZ070-071-077-080>082-220815-
/O.EXP.KLIX.WI.Y.0003.000000T0000Z-140122T0000Z/
/O.CON.KLIX.HZ.W.0004.140122T0600Z-140122T1400Z/
WASHINGTON-ST. TAMMANY-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-
PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
615 PM CST TUE JAN 21 2014

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

* TEMPERATURE...MINIMUM TEMPERATURES IN THE LOWER TO MID 20S.

* DURATION...AROUND 12 HOURS OF BELOW FREEZING CONDITIONS. 2 TO 
  6 HOURS OF HARD FREEZE CONDITIONS. 

* IMPACTS...HAZARDOUS LIFE THREATENING CONDITIONS FOR PERSONS...
  LIVESTOCK AND PETS. PROPERTY LOSS POTENTIAL FROM FROZEN PIPES
  AND PLUMBING. HORTICULTURAL AND AGRICULTURAL LOSSES CAN BE
  SIGNIFICANT WITHOUT PROPER MITIGATION MEASURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. THE LONG DURATION OF SUB FREEZING
TEMPERATURES MAY ALSO CAUSE DAMAGE TO EXPOSED WATER PIPES IF
PROTECTIVE ACTION IS NOT TAKEN.

&&

$$

LAZ056>065-220815-
/O.EXP.KLIX.WI.Y.0003.000000T0000Z-140122T0000Z/
/O.CON.KLIX.FZ.W.0003.140122T0600Z-140122T1400Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE
615 PM CST TUE JAN 21 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

* TEMPERATURE...MINIMUM TEMPERATURES IN THE UPPER 20S AND LOWER
  30S ARE EXPECTED.

* DURATION...2 TO 4 HOURS BELOW FREEZING.

* IMPACTS...FREEZING TEMPERATURES CAN DAMAGE SENSITIVE 
  VEGETATION AND CAN ALSO BE HAZARDOUS FOR OUTDOOR PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ066>070-220115-
/O.EXP.KLIX.WI.Y.0003.000000T0000Z-140122T0000Z/
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
615 PM CST TUE JAN 21 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA.

$$

LAZ035>037-MSZ068-069-220815-
/O.CON.KLIX.HZ.W.0004.140122T0600Z-140122T1400Z/
WEST FELICIANA-EAST FELICIANA-ST. HELENA-WILKINSON-AMITE-
INCLUDING THE CITIES OF...ST. FRANCISVILLE...JACKSON...CLINTON...
GREENSBURG...MONTPELIER...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY
615 PM CST TUE JAN 21 2014

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST WEDNESDAY...

* TEMPERATURE...MINIMUM TEMPERATURES IN THE LOWER TO MID 20S.

* DURATION...AROUND 12 HOURS OF BELOW FREEZING CONDITIONS. 2 TO 
  6 HOURS OF HARD FREEZE CONDITIONS. 

* IMPACTS...HAZARDOUS LIFE THREATENING CONDITIONS FOR PERSONS... 
  LIVESTOCK AND PETS. PROPERTY LOSS POTENTIAL FROM FROZEN PIPES 
  AND PLUMBING. HORTICULTURAL AND AGRICULTURAL LOSSES CAN BE 
  SIGNIFICANT WITHOUT PROPER MITIGATION MEASURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. THE LONG DURATION OF SUB FREEZING
TEMPERATURES MAY ALSO CAUSE DAMAGE TO EXPOSED WATER PIPES IF
PROTECTIVE ACTION IS NOT TAKEN.

&&

$$

LAZ034-046>050-220815-
/O.CON.KLIX.FZ.W.0003.140122T0600Z-140122T1400Z/
POINTE COUPEE-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-
ASCENSION-LIVINGSTON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...PLAQUEMINE...
WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...
GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER
615 PM CST TUE JAN 21 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST WEDNESDAY...

* TEMPERATURE...SEVERAL HOURS OF TEMPERATURES IN THE MID TO 
  UPPER 20S ARE EXPECTED. 

* IMPACTS...FREEZING TEMPERATURES CAN DAMAGE SENSITIVE 
  VEGETATION AND CAN ALSO BE HAZARDOUS FOR OUTDOOR PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 11:25 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Jan 20, 11:25 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1125 PM CST MON JAN 20 2014

.AVIATION...
A COLD FRONT PUSHING THROUGH NORTHERN AND WESTERN LOUISIANA LATE
THIS EVENING WILL PUSH ACROSS SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI DURING THE EARLY MORNING HOURS...PRIMARILY PRIOR TO
DAYBREAK. SOME STRATUS AND FOG DEVELOPMENT MAY IMPACT THE
TERMINALS EARLY THIS MORNING PRIOR TO THE FRONTAL PASSAGE WITH IFR
TO LIFR CONDITIONS POSSIBLE AT TIMES. VFR CONDITIONS ARE EXPECTED
IN THE WAKE OF THE FRONT DURING THE DAY TUESDAY AND THROUGH
TUESDAY EVENING. BREEZY TO WINDY CONDITIONS WILL PREVAIL DURING THE
DAY TUESDAY...ESPECIALLY DOWNWIND OF LAKE PONTCHARTRAIN AT KNEW
AND KMSY. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  46  53  23  52 /  10   0   0   0
BTR  50  56  26  55 /  10   0   0   0
ASD  48  56  22  52 /  10  10   0   0
MSY  51  55  31  51 /  10  10   0   0
GPT  47  56  23  52 /  10  10   0   0
PQL  45  56  22  51 /  10  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Jan 20, 4:48 PM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
448 PM CST MON JAN 20 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-211100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
448 PM CST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. STRONG
NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE HAZARDOUS CONDITIONS
OVER MOST OF THE COASTAL WATERS AFTER MIDNIGHT. SMALL CRAFT SHOULD
EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS OFFSHORE ARE EXPECTED TO CONTINUE TO PRODUCE
HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT TUESDAY INTO TUESDAY
NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS
TUESDAY AND FOR THE OPEN GULF WATERS THROUGH TUESDAY EVENING.

A HARD FREEZE IS EXPECTED ACROSS AREAS THAT ARE GENERALLY ALONG
AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR TUESDAY NIGHT. A
LIGHT TO MODERATE FREEZE WILL BE POSSIBLE FOR THE REMAINDER OF THE
AREA...EXCEPT FOR ALONG THE IMMEDIATE COAST. HARD FREEZE OR FREEZE
WARNINGS WILL LIKELY BE NECESSARY FOR NEARLY THE WHOLE AREA
TUESDAY NIGHT.

ANOTHER FRONTAL PASSAGE IS EXPECTED LATE THURSDAY. WINDY
CONDITIONS OFFSHORE ARE EXPECTED TO YIELD HAZARDOUS WAVE ACTION
FOR SMALL CRAFT THURSDAY EVENING THROUGH FRIDAY EVENING.

VERY COLD AIR BEHIND THE FRONT THURSDAY NIGHT COULD PRODUCE
ANOTHER HARD FREEZE OVER SOUTHWEST MISSISSIPPI AND BORDERING
AREAS OF SOUTHEAST LOUISIANA. IN ADDITION...THERE IS SOME
INDICATION THAT LIGHT PRECIPITATION COULD LINGER INTO THE LATE
NIGHT HOURS...COINCIDENTAL WITH THESE COLD TEMPERATURES. THERE ARE
STILL LARGE UNCERTAINTIES IN THIS FORECAST. HOWEVER...THERE IS A
SLIGHT CHANCE OF SNOW OR A WINTRY MIX OF PRECIPITATION DEVELOPING
OVER AREAS THAT ARE GENERALLY ALONG AND NORTH OF A LINE FROM
MORGAN CITY TO BELLE CHASSE...INCLUDING THE NEW ORLEANS METRO AREA
AND MS GULF COAST. THIS POTENTIAL WINTER WEATHER EVENT WILL
CONTINUE TO BE MONITORED OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER IS
NOT ANTICIPATED.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:29 AM CSTHard Freeze WarningLIXEast Feliciana, Saint Helena, Tangipahoa, Washington, West Feliciana28 hr
Jan 21, 11:40 AM CSTFreeze WarningLIXAssumption, East Baton Rouge, Iberville, Pointe Coupee, Saint Bernard, Saint James and 2 more20 hr

Nearby

Wind Advisories in Louisiana, 2014Wind Advisories in Mississippi, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.